MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFC*SIGMA C/R FEM LT SZ 4 TRL; KNEE INSTRUMENT : FEMORAL TRIALS

DEPUY ORTHOPAEDICS INC US PFC*SIGMA C/R FEM LT SZ 4 TRL; KNEE INSTRUMENT : FEMORAL TRIALS
Model Number 96-1004
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 02/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that surgeon was a long time loyal user of the depuy cement-less cruciate retaining, sigma femoral component.On friday, (b)(4) the surgeon made the normal cuts and used the standard metal size 4 c/r femoral trial.Everything fit normal.The real implants were opened and implantation was initiated.The size 4 left cement-less sigma femoral component failed to seat distally.The surgeon noticed a gap no less than 3mm on the distal lateral aspect of the femur between the impact and the bone.The femur was otherwise fully seated.The femur was then removed and a cemented implant opened.They were sending the 4 in 1 cutting block, the femoral trial and the actual femoral impact for review.
 
Event or Problem Description
Additional information received stated that the femoral trial had been used previously on numerous occasions, however, the femoral trial first well on the cut surfaces.There was a 20-minute surgical delay.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This product was reported in error.No patient death, serious injury or evidence of reportable product malfunction occurred.Depuy considers the investigation closed at this time.Should any additional information be received to change the outcome of the performed investigation, the complaint will be re-opened.

Common Device Name
KNEE INSTRUMENT : FEMORAL TRIALS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9856232
Report Number1818910-2020-08666
Device Sequence Number2921536
Product Code JWH
UDI-Device Identifier10603295234586
UDI-Public10603295234586
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number96-1004
Device Catalogue Number961004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2020
Initial Date Received by Manufacturer 02/28/2020
Supplement Date Received by Manufacturer03/12/2020
03/26/2020
Initial Report FDA Received Date03/19/2020
Supplement Report FDA Received Date03/25/2020
03/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR